U.S. doctors online nowAsk doctors free
A 41-year-old member asked:

Anyone know what is a natural and effective remedy for chemotherapy induced thrush?

2 doctor answers6 doctors weighed in
Dr. Sanford Archer
ENT and Head and Neck Surgery 40 years experience
Topicals: Oral thrush is a fungal infection of the oral membranes, and usually occurs in people whose immune status are reduced. This can occur in people on antibiotics, in diabetics or immunosuppressed due to other illnesses or cancer. Certain other medications can increase the risk as well. Treatments range from 7 - 10 days with topical antifungal agents or diflucan (fluconazole). See your heme-oncologist.
Created for people with ongoing healthcare needs but benefits everyone.
Dr. Scott Diede
A Verified Doctoranswered
31 years experience
Natural remedies, no: Agree with dr. Archer. Natural remedies have not been shown to be effective. Oral thrush can progress down the esophagus which can be quite painful. Treating early can be helpful.
Created for people with ongoing healthcare needs but benefits everyone.

Related questions

A 48-year-old member asked:
Please tell me, could chemotherapy cause/induce a lupus flare-up?
1 doctor answer1 doctor weighed in
A 46-year-old member asked:
Can chemotherapy cause/induce a lupus episode?
2 doctor answers2 doctors weighed in
A 37-year-old member asked:
When do you worry most about my blood counts following a chemotherapy treatment?
2 doctor answers3 doctors weighed in
A 55-year-old female asked:
Which supplements is best to take during chemotherapy and radiation treatment?
1 doctor answer1 doctor weighed in
Last updated May 14, 2014

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.